Hi, I have been on a very low dose of bisoprolol.1.25mg for about 8 months now, but recently my palpitations have gotten worse, and my GP has increased my dose to 2.5mg. I have been to specialist, and although I do have an irregular heart beat, he said my heart was fine, that was several months ago. I am trying the new dose, hoping it helps, because the episodes are getting worse, when out walking, or really any activity, just going into the kitchen, will trigger the palpitations. I live in the UK now, but was first seen in the US for the problem several years ago, and was told I could not have Beta Blockers because my heart was already too low at sleep times. I did have a monitor for 24 hours then, and have had one here a few months back, and the doc here said I would be fine on them..hmmm, this is getting a bit scary!! I have only just started the higher dose..can anyone tell me what I can expect?? It used to be that the episodes would last a few seconds maybe several times a week..now they seem to be constant, until I sit and rest, it is very uncomfortable, and I get short of breath. I am really hoping the meds help, can't go on like this.
The term "palpitation" cover a wide variety of rhythm disturbance. While none of us are physicians, knowing exactly what kind of palpitation you are experiencing would help in offering our life experiences for comparison. I can tell you that Bisoprolol IS a Class II beta blocker, just like Metoprolol, Atenolol, and Propranolol. It comes with the side effects associated with Class II antiarrythmics. I can tell you that for me, my chosen class II beta blocker Metoprolol did little for my PVCs or to prevent SVTs that I was frequently experiencing.
My palpitations feel like extra pressure, and like my heart is beating harder, not faster, if that makes sense. I get short of breath, and if they are strong, my vision will blur. Today was a good day, with very little activity, not sure if this is due to the higher dose of Beta Blocker or not. My cardio did say they some people will have extra activity for a few weeks or months, then things will settle down for a bit. I am not one to run to the doc for every ache and pain, but the past couple weeks have been very uncomfortable, so I felt it best to tell my GP. We agreed to try the higher dose for a month and go back for a chat. When I saw a cardio a few years ago in the US, I was told I had Mitral Valve Regurge..but this was not mentioned here in the UK.
Hi just read your post about bisoprolol. I was started on 1.25mg for palps caused by aortic regurgitation. Like you i had early reduction in symptoms but then they reappeared and the Dr upped my dose to 2.5. Again i improved for a time but my symptoms resurfaced (probably worse) this time and i was put onto 5mg. I felt very heavy and lethargic taking 5mg and soon my palps reappeared with a vengeance so i stopped the medication altogether( not advisable). This is just my experience, i hope you have a better outcome, if not see your doc about an alternative medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.